MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727645
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional product code: mni.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, in a lumbar spinal revision, the patient passed away.The procedure was on (b)(6) 2021 to revise a t12-l5 construct and extend the construct to t9.The revision was to address screw pull out on the right side of t12 and l1.The patient had previous lumbar surgeries.Radiographs indicated the patient may have alifs and posterior fixation from l2-l5 with click-x.A subsequent surgery extended the construct 2 additional levels to t12.In this procedure, the surgeon decided to extend the construct 3 additional levels to t9 and to augment the vertebral bodies with confidence cement via viper fenestrated screws.Each level received about 4-5cc of cement (~2cc per screw).Total cement used is approximately 15cc.The procedure went as planned.The wound closure process was almost complete and the patient went into cardiac arrest and died.This report is for one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 6 x 45mm.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Photo investigation: the device was not returned.A photo-investigation was performed on the images.Upon inspecting all the images and email communication provided under notes & attachments section, it has been observed there are two screws which have been migrated from their position and we have completed the investigation on those two screws, hence the allegation of migration of mis ti cfx fen poly 6x45 can't be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can't be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history review: the device lot number is unknown, therefore a mre review could not be performed.If more information become available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 10 for complaint (b)(4).

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 6 X 45MM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 2400
SZ   2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle, MA 
SZ  
6103142063
MDR Report Key12635774
Report Number1526439-2021-02172
Device Sequence Number14539181
Product Code PML
UDI-Device Identifier10705034282565
UDI-Public(01)10705034282565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727645
Device Catalogue Number186727645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/18/2021
11/09/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date10/18/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONFIDENCE KIT, NO NEEDLES; CONFIDENCE KIT, NO NEEDLES.; CONFIDENCE KIT, NO NEEDLES.; CONFIDENCE KIT, NO NEEDLES.; CONN O/C ANGLD 5.5-6.35X5.5TI.; CONN O/C ANGLD 5.5-6.35X5.5TI.; CONN O/O SD TOP NTCH 5.5X5.5 T.; CONN O/O SD TOP NTCH 5.5X5.5 T.; MIS TI CFX FEN POLY 7X45; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; MIS TI CFX FEN POLY 7X45.; SFX,5.5,TI, MED, SIZE A4.; SFX,5.5,TI, MED, SIZE A4.; SINGLE-INNER SETSCREW.; SINGLE-INNER SETSCREW.; TI PRCTRD ROD S 5.5MM.; TI PRCTRD ROD S 5.5MM.; VIPER2 LORDOTIC ROD-100MM.; VIPER2 LORDOTIC ROD-100MM.; VIPER2 LORDOTIC ROD-150MM.; VIPER2 LORDOTIC ROD-150MM.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexFemale